Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 38, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 24, 2018, 2:49 PM CDT. It took effect at Oct 25, 2018, 4:00 AM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2018, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 25, 2018, 4:00 AM CDT
- Expired
- Oct 27, 2018, 9:53 AM CDT
- In force
- 54 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
833 WHUS74 KMOB 241949 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 249 PM CDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT THURSDAY... GMZ650-655-670-675-250400- /O.NEW.KMOB.SC.Y.0038.181025T0900Z-181025T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 249 PM CDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT THURSDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 4 AM to 1 PM CDT Thursday. * WINDS...Increasing to 20 to 25 knots. * WAVES/SEAS...Building to 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
11 follow-up statements
696 WHUS74 KMOB 250130 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 830 PM CDT Wed Oct 24 2018 GMZ631-632-251030- /O.EXB.KMOB.SC.Y.0038.181025T0900Z-181026T0000Z/ Southern Mobile Bay-Mississippi Sound- 830 PM CDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 4 AM to 7 PM CDT Thursday. * WINDS...Increasing to 18 to 23 knots. * WAVES/SEAS...Building to around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-251030- /O.EXT.KMOB.SC.Y.0038.181025T0900Z-181026T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 830 PM CDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY... * WINDS...Increasing to 20 to 25 knots. * WAVES/SEAS...Building to 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
643 WHUS74 KMOB 250905 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 405 AM CDT Thu Oct 25 2018 GMZ631-632-650-655-670-675-251700- /O.EXT.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 405 AM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT FRIDAY... * WINDS...Southeast around 20 to 25 knots today, becoming northwest around 20 to 25 knots late tonight. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
943 WHUS74 KMOB 251455 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 955 AM CDT Thu Oct 25 2018 GMZ630-252300- /O.EXB.KMOB.SC.Y.0038.000000T0000Z-181026T0000Z/ Northern Mobile Bay- 955 AM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 PM CDT this evening. * WINDS...East to northeast winds 20 to 25 knots with higher gusts. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-252300- /O.EXT.KMOB.SC.Y.0038.000000T0000Z-181026T0000Z/ Southern Mobile Bay-Mississippi Sound- 955 AM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...East to northeast winds 20 to 25 knots becoming southeast around 20 knots this afternoon. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-252300- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 955 AM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WINDS...East winds 20 to 25 knots today, becoming northwest around 20 to 25 knots late tonight. * WAVES/SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
049 WHUS74 KMOB 252041 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 341 PM CDT Thu Oct 25 2018 GMZ650-655-670-675-260500- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 341 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WINDS...East winds 20 to 25 knots, becoming southerly this evening, and then becoming northwest late tonight. * WAVES/SEAS...5 to 8 feet this evening. Seas becoming 4 to 7 feet late tonight and Friday with the highest waves beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630>632-260000- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T0000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 341 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...East to northeast winds 20 to 25 knots becoming southeast. Winds diminishing this evening. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
712 WHUS74 KMOB 252304 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 604 PM CDT Thu Oct 25 2018 GMZ630>632-261030- /O.EXT.KMOB.SC.Y.0038.000000T0000Z-181026T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 604 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WINDS...East to northeast winds 18 to 23 knots, becoming southeast this evening, then becoming northwest 15 to 20 knots and gusty late tonight. * WAVES/SEAS...Around 2 feet tonight, subsiding to 1 to 2 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-261030- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 604 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WINDS...East winds 20 to 25 knots, becoming southerly this evening, then becoming northwest late tonight. * WAVES/SEAS...5 to 8 feet this evening, slowly subsiding to 4 to 7 feet late tonight and on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
325 WHUS74 KMOB 260207 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 907 PM CDT Thu Oct 25 2018 GMZ633>636-261030- /O.EXA.KMOB.SC.Y.0038.000000T0000Z-181026T1200Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 907 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 AM CDT Friday. * WINDS...East to southeast winds 18 to 23 knots, becoming northwest 15 to 20 knots and gusty late tonight. * WAVES/SEAS...1 to 2 feet tonight, subsiding to 1 foot or less on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ630>632-261030- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 907 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WINDS...East to southeast winds 18 to 23 knots becoming northwest 15 to 20 knots and gusty late tonight. * WAVES/SEAS...2 to 3 feet tonight, subsiding to 1 to 2 feet on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-261030- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181026T2100Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 907 PM CDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... * WINDS...East to southeast winds 20 to 25 knots becoming northwest late tonight. * WAVES/SEAS...5 to 8 feet subsiding to 4 to 7 feet late tonight through Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
888 WHUS74 KMOB 260905 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 405 AM CDT Fri Oct 26 2018 GMZ630>636-650-655-670-675-261715- /O.EXT.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 405 AM CDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT SATURDAY... * WINDS...Westerly winds 18 to 23 knots becoming northwest 15 to 20 knots today, then increasing to 18 to 23 knots tonight. * WAVES/SEAS...1 to 2 feet on protected waters...4 to 7 feet on unprotected waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
184 WHUS74 KMOB 261527 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1027 AM CDT Fri Oct 26 2018 GMZ630>636-650-655-670-675-262330- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1027 AM CDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT SATURDAY... * WINDS...Northwesterly winds 18 to 23 knots diminishing to 15 to 20 knots this afternoon, then increasing to 18 to 23 knots tonight. * WAVES/SEAS...1 to 2 feet on protected waters...4 to 6 feet on unprotected waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
974 WHUS74 KMOB 262337 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 637 PM CDT Fri Oct 26 2018 GMZ630-633>636-270045- /O.CAN.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/ Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 637 PM CDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. A moderate to strong northwest flow will continue through Saturday morning. Small craft should exercise caution in these areas through tonight. $$ GMZ631-632-650-655-670-675-271030- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 637 PM CDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT SATURDAY... * WINDS...Northwesterly winds 18 to 23 knots. * WAVES/SEAS...4 to 6 feet over the open gulf waters out to 60 nm. 1 to 2 feet over the lower end of Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
149 WHUS74 KMOB 270928 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 428 AM CDT Sat Oct 27 2018 GMZ631-632-650-655-670-675-271600- /O.CON.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 428 AM CDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... * WINDS...Northwesterly winds 18 to 23 knots. * WAVES/SEAS...4 to 6 feet over the open gulf waters out to 60 nm. 1 to 2 feet over the lower end of Mobile Bay and the Mississippi Sound east of Pascagoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
756 WHUS74 KMOB 271453 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 953 AM CDT Sat Oct 27 2018 GMZ631-632-650-655-670-675-271600- /O.CAN.KMOB.SC.Y.0038.000000T0000Z-181027T1600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 953 AM CDT Sat Oct 27 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. A moderate to strong at times northwest flow will continue throughout today. Small craft should exercise caution in these areas through tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 1:17 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 24, 1:17 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 117 PM CDT Wed Oct 24 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR conditions will prevail through late this evening. Ceilings will begin to lower along with increasing rain chances after midnight tonight as a low pressure system approaches the area. /13 && PREV DISCUSSION... /issued 447 AM CDT Wed Oct 24 2018/ NEAR TERM /Now Through Wednesday night/...An upper ridge builds over the local area today and tonight as a shortwave trough kicks east from the Southwest U.S. over the Great Plains. Beneath this ridge, light northeast winds and dry conditions prevail as high temps reach back up into the mid 70s this afternoon. As the shortwave continues to push east towards the Texas coast, it sweeps up a deep plume of tropical moisture leftover from the remnants of Hurricane Willa and a weak surface low forms over the northwestern Gulf. The surface low then tracks east along with the upper trough into the lower Mississippi River Valley tonight. Rain chances quickly increase from west to east after midnight, with the best chances occurring over southeast Mississippi and southwest Alabama. Given the increase in cloud cover and moisture, low temps tonight only dip to upper 50s inland and low 60s along the coast. /49 SHORT TERM /Thursday Through Friday night/...Widespread rain, heavy at times, and a chance of thunderstorms set for Thursday as a surface low pressure system moves across the area. A weak upper level ridge over the eastern conus will dampen as it moves eastward over the western Atlantic, followed by an upper level trough exiting the Great Plains. The axis of the trough will reach the Mississippi River by late Thursday night, and over the eastern conus by late in Friday night. Meanwhile, the surface low pressure area over the southwest Mississippi coast is forecast to slowly move eastward, and move across the forecast area Thursday night. Deep layer moisture will be in place in ahead of the upper trough Thursday morning, reaching peak values between 1.7 to 2.2 inches. Definite rain chances (100 Percent) are now forecast for Thursday, with widespread rainfall amounts ranging from 1 to 2 inches north of I-10, with 2 to 2.6 inches along the coast. Locally higher amounts to 2 to 4 inches where training occurs is possible. Scattered to likley rain chances will remain Thursday night, but slowly diminish from west to east as the low exits the area. Any lingering isolated to scattered light rain showers Friday morning will end by noon, followed by dry conditions through the reaminder of the short term. /22 LONG TERM /Saturday Through Tuesday/...The upper level trough will dig further south through the reaminder of the week as it moves slowly eastward, with drier air filtering into the area from the west. A secondary surge of fast moving shortwave energy digging into the base of the shortwave Saturday morning will move out over the western Atlantic Saturday night, carving out a massive upper level trough over the eastern conus by Monday morning. Meanwhile, the surface low will lift northeast along the eastern seaboard, followed by surface high pressure building into the region from the west. The dry conditions will remain through Sunday afternoon, with isolated light rain or sprinkles possible Sunday night as one last surge of upper energy affects the area. Dry conditions are then forecast through Tuesday. /22 MARINE...A moderate easterly flow continues over the marine area today as high pressure remains put to our north. A surface low pressure system tracks east across the northern Gulf tonight through Friday. Moderate to strong onshore flow develops ahead of this low tonight into Thursday, followed by offshore flow Thursday night into the weekend as the low tracks off to our east. A Small Craft Advisory may be needed late tonight into Thursday. Heavy rain and perhaps a few strong thunderstorms could also accompany this system during the day Thursday, mainly impacting offshore marine zones. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 24, 5:23 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 523 AM CDT Wed Oct 24 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 523 AM CDT Wed Oct 24 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a moderate risk for rip currents along area beaches Thursday and Thursday night. Isolated nuisance flooding due to heavy rain will be possible along the immediate coast on Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>636-650-655-670-675-251030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 523 AM CDT Wed Oct 24 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to occasionally strong easterly flow over unprotected Gulf waters will create hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong southeast flow and thunderstorms will be possible over offshore waters on Thursday as a low pressure system approaches from the west. A moderate to strong offshore flow develops Friday into the weekend as the system moves off to the east.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.